| Model Number |
BEA25-70/I16-30 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
02/10/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately, 1.5 years post initial procedure a routine follow up computed tomography angiography (cta) identified a 3b endoleak, a 1a endoleak and a type 2 endoleak (non-device related).Reportedly, the physician elected to treat the 3b endoleak with a non-endologix stent graft and the 1a endoleak with a non-endologix (excluder) stent.The patients condition post re-intervention was not reported.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 2 endoleak from the lumbar arteries (non-device related failure), type 3b endoleak of the distal bifurcated stent graft, and secondary endovascular procedure were confirmed.The type 1a endoleak was unconfirmed due to multiple type 2 endoleaks obscuring visibility.This is moderately consistent with the reported adverse event/incident.The device, user, procedure, or anatomy relatedness of the type 3b endoleak could not be determined.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g4: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.